Alert archive / Wyoming / High Wind Watches in 2012
High Wind Watch 31, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Dec 6, 2012, 4:20 AM MST for 4 counties in Wyoming. It took effect at Dec 7, 2012, 12:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 6, 2012, 4:20 AM MST (11:20 UTC)
- In effect from
- Dec 7, 2012, 12:00 AM MST
- Expired
- Dec 6, 2012, 11:36 AM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 11.3 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1991 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
444 WWUS75 KCYS 061120 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 420 AM MST THU DEC 6 2012 ...STRONG WINDS POSSIBLE ALONG AND WEST OF THE LARAMIE RANGE EARLY FRIDAY MORNING... .STRONG MID AND UPPER LEVEL ATMOSPHERIC WINDS WILL APPROACH SOUTHEAST WYOMING THURSDAY NIGHT AND EARLY FRIDAY MORNING. THESE STRONG WINDS WILL COMBINE WITH A WEAK UPPER LEVEL DISTURBANCE AND A LARGE DIFFERENCE IN SURFACE PRESSURE ACROSS THE REGION TO PRODUCE STRONG AND GUSTY SURFACE WINDS IN THE WIND CORRIDOR ALONG AND WEST OF THE LARAMIE RANGE ON FRIDAY MORNING. SPECIFIC LOCATIONS THAT COULD EXPERIENCE THESE STRONG WINDS INCLUDE THE ARLINGTON AREA...INTERSTATE 25 CORRIDOR FROM CHUGWATER TO WHEATLAND...AND ALONG THE SOUTHERN LARAMIE RANGE. WESTERLY WIND GUSTS AS HIGH AS 60 MPH CAN BE EXPECTED IN THESE AREAS. WYZ106-110-116-070000- /O.NEW.KCYS.HW.A.0031.121207T0700Z-121207T1900Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE 420 AM MST THU DEC 6 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. * TIMING...WINDS WILL INCREASE LATE THURSDAY NIGHT...AND WILL BE STRONG AND GUSTY THROUGH FRIDAY MORNING. * WINDS...WEST TO SOUTHWEST AT 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...STRONG WINDS AND SUDDEN GUSTS WILL MAKE TRAVEL HAZARDOUS IN THE WARNED AREAS...PARTICULARLY ON NORTH-SOUTH ORIENTED ROADS. THOSE WITH HIGH PROFILE OR LIGHTWEIGHT VEHICLES SHOULD BE ESPECIALLY CAUTIOUS WHILE TRAVELING ON FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ RJM
1 follow-up statement
381 WWUS75 KCYS 061836 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1136 AM MST THU DEC 6 2012 ...STRONG WINDS EXPECTED FOR THE WIND CORRIDORS ALONG AND WEST OF THE LARAMIE RANGE LATE TONIGHT AND FRIDAY MORNING... .STRONG MID AND UPPER LEVEL ATMOSPHERIC WINDS WILL AFFECT SOUTHEAST WYOMING LATE TONIGHT AND FRIDAY MORNING. THESE WINDS WILL COMBINE WITH A WEAK UPPER LEVEL DISTURBANCE AND A LARGE SURFACE PRESSURE GRADIENT TO PRODUCE STRONG AND GUSTY SURFACE WINDS IN THE WIND CORRIDORS ALONG AND WEST OF THE LARAMIE RANGE LATE TONIGHT AND FRIDAY MORNING. SPECIFIC LOCATIONS THAT WILL EXPERIENCE THESE STRONG WINDS INCLUDE THE ARLINGTON AREA...CHUGWATER TO WHEATLAND... AND SOUTHERN LARAMIE RANGE AND ADJACENT FOOTHILLS. WESTERLY WIND GUSTS AS HIGH AS 65 MPH WILL OCCUR IN THESE AREAS. WYZ106-110-116-070645- /O.UPG.KCYS.HW.A.0031.121207T0700Z-121207T1900Z/ /O.NEW.KCYS.HW.W.0041.121207T0700Z-121207T1900Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE 1136 AM MST THU DEC 6 2012 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL INCREASE LATE TONIGHT AND PERSIST THROUGH FRIDAY MORNING. * WINDS...SUSTAINED WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...THE STRONG WINDS AND SUDDEN GUSTS WILL MAKE TRAVEL HAZARDOUS IN THE WARNED AREAS...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS. THOSE WITH HIGH PROFILE OR LIGHTWEIGHT VEHICLES SHOULD BE ESPECIALLY CAUTIOUS WHILE TRAVELING LATE TONIGHT AND FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR HIGHER CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ117-070645- /O.NEW.KCYS.HW.W.0041.121207T0700Z-121207T1900Z/ SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...HORSE CREEK...HARRIMAN...WHITAKER 1136 AM MST THU DEC 6 2012 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST FRIDAY. * TIMING...WINDS WILL INCREASE LATE TONIGHT AND PERSIST THROUGH FRIDAY MORNING. * WINDS...SUSTAINED WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...THE STRONG WINDS AND SUDDEN GUSTS WILL MAKE TRAVEL HAZARDOUS IN THE WARNED AREAS...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS. THOSE WITH HIGH PROFILE OR LIGHTWEIGHT VEHICLES SHOULD BE ESPECIALLY CAUTIOUS WHILE TRAVELING LATE TONIGHT AND FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR HIGHER CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ JAMSKI
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Dec 5, 10:45 PM MST, 5 hours 35 minutes earlier.
Area forecast discussion, Dec 5, 10:45 PM MST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1045 PM MST WED DEC 5 2012 .AVIATION...06Z TAFS COLD FRONT STILL MAKING ITS WAY SOUTH. CURRENTLY EXTENDING FROM JUST SOUTH OF CHADRON...TO AROUND WHEATLAND TO NORTH OF RAWLINS. THERE ARE SOME LOW CEILINGS ACROSS WESTERN SOUTH DAKOTA. THINKING HERE NOW IS THAT WE WILL PROBABLY NOT SEE THESE LOW CEILINGS. DID NOT GO TOO LOW ON CONDITIONS IN THE PANHANDLE OVERNIGHT. WENT MVFR FOR NOW. CLAYCOMB && .PREV DISCUSSION... /ISSUED 718 PM MST WED DEC 5 2012/ UPDATE... WENT AHEAD AND LET THE HIGH WIND WARNING EXPIRE AT 7 PM. ALL GUIDANCE SHOWING THE STRONG WINDS EASING THIS EVENING. IN FACT...THE LATEST WRKHGT DROPS 850 AND 700MB CRAIG TO CASPER HEIGHT GRADIENTS DOWN TO 19 AND 27 MTRS BY 06Z THIS EVENING. YET WE CONTINUE TO SEE GUSTS AT BORDEAUX IN THE MID 50S AT 7 PM THIS EVENING. WOULD THINK THESE WIND GUSTS WOULD CONTINUE TO DECREASE THE REMAINDER OF THE EVENING. UPDATES HAVE BEEN SENT. CLAYCOMB PREV DISCUSSION... /ISSUED 501 PM MST WED DEC 5 2012/ UPDATE... STILL GETTING WARNING LEVEL WINDS AT BORDEAUX LATE THIS AFTERNOON AS WELL AS 40 MPH SUSTAINED OUT BY ARLINGTON. WENT AHEAD AND EXTENDED THE HIGH WIND WARNING ANOTHER COUPLE HOURS UNTIL 7 PM. LATEST WRKHGT GRADIENT SHOWS A RAPID DECREASE IN CRAIG TO CASPER HEIGHTS AFTER 03Z...SO THINK WINDS WILL RESPOND AFTER 02Z. UPDATES HAVE BEEN SENT. CLAYCOMB PREV DISCUSSION... /ISSUED 307 PM MST WED DEC 5 2012/ SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT... STRONG WINDS CONTINUE TO BE OBSERVED ACROSS PORTIONS OF SOUTHEAST WYOMING WITH GUSTS AROUND 50 TO 55 MPH PERSISTING THROUGH 21Z. KEPT THE HIGH WIND WARNING GOING THROUGH 5 PM WITH A FEW AREAS REPORTING SUSTAINED WINDS BETWEEN 40 TO 45 MPH. WINDS ARE EXPECTED TO SUBSIDE THIS EVENING AND TONIGHT. SHORT TERM MODELS IN GOOD AGREEMENT WITH THE OVERALL PATTERN...BUT CONTINUE TO STRUGGLE WITH PRECIPITATION CHANCES ASSOCIATED WITH SHORT WAVE/FRONTAL ACTIVITY THROUGH FRIDAY. THE WEATHER PATTERN WILL BE GOING THROUGH A TRANSITION TO A MORE WINTER-LIKE PATTERN ACROSS THE AREA...SO THESE INCONSISTENCIES ARE TYPICAL. THE FIRST OF A SERIES OF COLD FRONTS WILL PUSH ACROSS THE AREA TONIGHT AND INTO EARLY THURSDAY MORNING. HIGH TEMPERATURES WILL BE 10 TO 20 DEGREES COOLER ACROSS THE FORECAST AREA THURSDAY AS 700MB TEMPERATURES FALL BETWEEN -5C TO -8C. NOT MUCH LIFT WITH THIS FRONT WITH GFS AND NAM OMEGA VALUES AROUND ZERO OR SLIGHTLY NEGATIVE ACROSS MOST OF THE REGION...WITH SOME OROGRAPHIC LIFT OVER THE MOUNTAINS WHERE 1 TO 4 INCHES OF SNOW ACCUMULATION IS POSSIBLE. THURSDAY WILL MAINLY BE COOL AND BREEZY AS WINDS SHIFT INTO THE EAST ACROSS THE HIGH PLAINS. CAN NOT RULE OUT A FEW RAIN/SNOW SHOWERS WITH SOME BOUNDARY LAYER INSTABILITY PRESENT. THE SECOND COLD FRONT WILL PUSH ACROSS THE FORECAST AREA LATE THURSDAY NIGHT AND INTO EARLY FRIDAY...BRINGING ANOTHER SHOT OF COLDER AIR ON FRIDAY WITH HIGH TEMPERATURES STRUGGLING TO REACH THE UPPER 30S. DO NOT EXPECT MUCH PRECIPITATION WITH THIS FRONTAL BOUNDARY...BUT SNOW CHANCES WILL BE SLIGHTLY HIGHER COMPARED TO THE FIRST FRONT...ESPECIALLY NORTH OF I80 WHERE UP TO ONE INCH OF SNOW MAY FALL NORTH OF A LINE FROM DOUGLAS WYOMING TO ALLIANCE NEBRASKA. DO NOT EXPECT MUCH OF ANY PRECIPITATION ALONG I80 FROM RAWLINS...TO CHEYENNE...TO SIDNEY DURING THIS TIME PERIOD SINCE THE JET STREAM WILL BE POSITIONED OVER THE AREA OR JUST TO THE NORTH...WHICH IS UNFAVORABLE FOR WIDESPREAD MEASURABLE PRECIPITATION DUE TO DOWNSLOPE WINDS. HOWEVER...CURRENT MODEL RUNS SUGGEST THE POSITION OF THE JET WILL LIKELY CHANGE THIS WEEKEND AND EARLY NEXT WEEK. LONG TERM...SATURDAY THROUGH WEDNESDAY... THE UPPER LEVEL PATTERN HAS CHANGED ONCE AGAIN AS THE 12Z MODELS ARE DIGGING THE MEAN TROUGH FURTHER WEST THROUGH THE ROCKIES COMPARED TO THE FASTER/MORE EASTERN SOLUTION FROM THE 00Z RUN. A SERIES OF SHORTWAVES WILL KEEP THE TROUGH ANCHORED OVER THE FRONT RANGE THIS WEEKEND...BRINGING WINTRY PRECIPITATION AND MUCH COLDER TEMPERATURES. POST-FRONTAL UPSLOPE FLOW AND OROGRAPHICS WILL CONTRIBUTE TO A PERIOD OF LIGHT TO MODERATE SNOWFALL FOR THE HIGHER TERRAIN...WITH GENERALLY LIGHT SNOW ELSEWHERE. RAIN MAY MIX WITH SNOW FOR THE PLAINS DURING THE AFTERNOON BEFORE CHANGING TO SNOW SATURDAY NIGHT WITH THE INTRUSION OF COLDER AIR. NOT EXPECTING A BORA WIND EVENT WITH THIS FRONT AS WINDS ALOFT WILL NOT BE AS STRONG. AFTER HIGHS IN THE 20S AND 30S...LOWS SATURDAY NIGHT WILL PLUMMET INTO THE SINGLE DIGITS AND TEENS. TEMPERATURE RECOVERY SUNDAY WILL BE SLIGHT UNDER THE INFLUENCE OF THE ARCTIC AIRMASS WITH HIGHS IN THE TEENS AND 2OS. THE HIGHER TERRAIN WILL REMAIN IN THE SINGLE DIGITS. PRECIPITATION WILL END FROM NORTH TO SOUTH SUNDAY WITH THE EXIT OF THE SHORTWAVE. THE SOURCE OF THE COLD AIR WILL SHIFT EAST INTO THE PLAINS SUNDAY NIGHT AND MONDAY WITH SLOWLY MODERATING TEMPERATURES. HIGHS MONDAY WILL RANGE FROM THE TEENS MOUNTAINS TO THE 20S AND 30S ELSEWHERE. IT WILL BE BREEZY AS WELL WITH GUSTY WESTERLY WINDS. THE NEXT CLIPPER SHORTWAVE QUICKLY TRACKS SOUTHEAST ACROSS WYOMING MONDAY AFTERNOON AND NIGHT...BRINGING A PERIOD OF LIGHT SNOW ALONG AND WEST OF THE LARAMIE RANGE. DOWNSLOPE WESTERLY WIND COMPONENT LEE OF THE LARAMIE RANGE WILL KEEP THE PLAINS DRY. HIGHS TUESDAY WILL BE A FEW DEGREES COOLER. OROGRAPHICS WILL KEEP CHANCES FOR LIGHT SNOW FOR THE SNOWY AND SIERRA MADRE RANGES TUESDAY AND TUESDAY NIGHT. YET ANOTHER SHORTWAVE ARRIVES WEDNESDAY...WITH THE GFS TRENDING DEEPER/WETTER THAN THE ECMWF. KEPT CHANCE POPS FOR THE LARAMIE RANGE WESTWARD WEDNESDAY. HIGHS WEDNESDAY WILL BE TYPICAL FOR MID DECEMBER WITH 30S TO MID 40S FOR THE PLAINS. ANOTHER CONCERN WILL BE HIGH WINDS AS THE 700MB WINDS INCREASE TO 50 TO 60 KT THROUGH MUCH OF SOUTHEAST WYOMING. FIRE WEATHER... FIRE WEATHER CONCERNS WILL BE MINIMAL THROUGH EARLY NEXT WEEK. MINIMUM RELATIVE HUMIDITY VALUES WILL TREND HIGHER AND BETWEEN 35 AND 50 PERCENT THROUGH EARLY NEXT WEEK. STRONG AND GUSTY WINDS CAN BE EXPECTED ALONG AND WEST OF THE LARAMIE RANGE THROUGH THURSDAY. A COLD FRONT WILL MOVE ACROSS THE EAST PART OF THE REGION TONIGHT AND WILL RESULT IN A WIND SHIFT OUT OF THE NORTH AND EVENTUALLY EAST THROUGH THURSDAY NIGHT AND BRING COLDER TEMPERATURES BY FRIDAY AND SATURDAY. AREAS OF LIGHT SNOW OR RAIN WILL FALL OVER THE AREA STARTING LATE TONIGHT...WITH LIGHT SNOW MORE WIDESPREAD SATURDAY NIGHT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...TJT LONG TERM/AVIATION...JAMSKI
Hazardous weather outlook, Dec 5, 7:14 PM MST, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 714 PM MST WED DEC 5 2012 WYZ101>119-070215- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 714 PM MST WED DEC 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT WESTERLY WINDS WILL GUST AS HIGH AS 50 MPH OVER SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE TONIGHT. IN PARTICULAR...OUR WIND PRONE AREAS OF ARLINGTON AND BORDEAUX ARE THE LIKELY AREAS TO SEE THESE STRONG WIND GUSTS. WIND WILL CONTINUE A SLOW DECREASE THROUGH THE LATE EVENING HOURS. SNOW SHOWERS WILL MOVE OVER THE MOUNTAINS OF SOUTHEAST WYOMING AND NEARBY VALLEYS TONIGHT...WITH 1 TO 3 INCHES OF ACCUMULATION POSSIBLE OVER THE HIGHER PEAKS BY THURSDAY MORNING AND LESS AMOUNTS ELSEWHERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW WILL RETURN TO THE MOUNTAINS AND NEARBY LOCATIONS THURSDAY NIGHT AND FRIDAY WITH ANOTHER 1 TO 3 INCHES OF ACCUMULATION EXPECTED IN THE HIGHER PEAKS. A STRONG COLD FRONT MOVING SOUTH ACROSS THE REGION SATURDAY AFTERNOON WILL BRING A MORE WIDESPREAD COVERAGE OF SNOW FOR SATURDAY AND SATURDAY NIGHT ACROSS SOUTHEAST WYOMING. IN ADDITION...MUCH COLDER TEMPERATURES WILL OCCUR SATURDAY NIGHT THROUGH EARLY NEXT WEEK BEHIND THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-070215- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 714 PM MST WED DEC 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG COLD FRONT MOVING SOUTH ACROSS THE REGION SATURDAY AFTERNOON WILL BRING A MORE WIDESPREAD COVERAGE OF SNOW FOR SATURDAY AND SATURDAY NIGHT ACROSS THE WESTERN NEBRASKA PANHANDLE. IN ADDITION...MUCH COLDER TEMPERATURES WILL OCCUR SATURDAY NIGHT THROUGH EARLY NEXT WEEK BEHIND THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Dec 5, 11:01 PM MST, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1101 PM MST WED DEC 5 2012 WYZ110-060800- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 1101 PM MST WED DEC 5 2012 ..STRONG WINDS WILL CONTINUE FOR WIND PRONE AREAS ALONG AND WEST OF THE LARAMIE RANGE THROUGH 1 AM TONIGHT... STRONG AND GUSTY WINDS WILL CONTINUE ALONG INTERSTATE 80 IN THE ARLINGTON AREA THROUGH 1 AM. WEST WINDS OF 35 TO 45 MPH SUSTAINED WITH GUSTS AROUND 55 MPH ARE POSSIBLE. THESE STRONG AND SUDDEN WIND GUSTS WILL CREATE HAZARDOUS CROSS WINDS AND COULD CAUSE BLOW OVERS FOR NORTH AND SOUTH TRAVELING HIGH PROFILE AND LIGHT WEIGHT VEHICLES. TRAVELERS IN THE ARLINGTON AREA SHOULD BE PREPARED FOR THESE SUDDEN WIND GUSTS AS THEY TRAVEL TONIGHT.
Special weather statement, Dec 6, 1:01 AM MST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 101 AM MST THU DEC 6 2012 WYZ110-061000- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 101 AM MST THU DEC 6 2012 ..GUSTY WINDS WILL CONTINUE FOR THE ARLINGTON AREA THROUGH 3 AM... WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 50 MPH ARE POSSIBLE ALONG INTERSTATE 80 IN THE ARLINGTON AREA THROUGH 3 AM. THESE STRONG AND SUDDEN WIND GUSTS WILL CREATE HAZARDOUS CROSS WINDS AND COULD CAUSE BLOW OVERS FOR NORTH AND SOUTH TRAVELING HIGH PROFILE AND LIGHT WEIGHT VEHICLES. TRAVELERS IN THE ARLINGTON AREA SHOULD BE PREPARED FOR THESE SUDDEN WIND GUSTS AS THEY TRAVEL TONIGHT. RJM
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 11:36 AM MST | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 19 hr |
Nearby
High Wind Watches in Wyoming, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.